Texas, 2022Drought in Texas, September 1 to 30, 2022
September 1 to 30, 2022 · NWS CRP · 1 event in 1 county or zone
Severe drought persisted over the northwest part of Webb County through the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought persisted over the northwest part of Webb County through the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 11:38 PM CST, 22 minutes earlier.
Area forecast discussion, Aug 31, 11:38 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1238 AM CDT Thu Sep 1 2022
...New AVIATION...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 307 PM CDT Wed Aug 31 2022
Key Messages:
- Continued rain chances tomorrow
- More active period expected over the weekend
Water vapor imagery reveals an upper level low along the TX/NM/MX
border. This feature is currently tugging a band of vorticity along
the Rio Grande which has been resulting in isolated showers and
thunderstorms across the Brush Country for much of the day. To the
east, showers and thunderstorms are ongoing and making the inland
push across the Coastal Plains. It's possible we see some additional
activity develop along the sea breeze and on any lingering outflows.
The majority of convection will wane with the loss of daytime
heating. However, some activity may linger across the Brush Country
due to the position of the upper low.
A similar day is in store tomorrow as we maintain an overall
weakness aloft in the upper air pattern. Weak ridging attempts to
build in aloft but shouldn't hinder any convective development as
PWATs remain rich. With PWATs hovering around 2", we can expect
to see isolated activity in the morning with coverage ticking up a
bit as the sea breeze moves inland.
As we head into Thursday night, we will begin to see the pattern
shift as an upper level trough digs south across the Plains. This
feature will be responsible from much of the our active weather as
we head into the long term forecast.
Temperatures tomorrow will be a few degrees warmer than today but
will still top in the low to mid 90s. A few sites along the coast
and Victoria Crossroads may see heat indices around 105 tomorrow.
Nights will continue to be warm and muggy.
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 307 PM CDT Wed Aug 31 2022
Key messages:
- Increased chances for precipitation are expected through the
holiday weekend
- Heavy rainfall and flooding will be possible at times
- Moderate to high rip current risk and coastal flooding possible
Saturday through Monday
The long term is slated to begin with a trough digging from the
Great Lakes region to North/Central Texas, ejecting a cutoff low
this weekend in the Texas Panhandle region. With PWATs between 1.9-
2.1" Friday and Friday night, scattered showers and thunderstorms
will be possible across South Texas. With PWATs increasing to 2.3-
2.55" Saturday through Monday(approximately the 99th percentile of
KCRP climatology for early September), scattered to numerous showers
and thunderstorms will be possible. This abundant moisture will
coincide with warm cloud layer depths ranging from 10-15 kft which
will support efficient precipitation production and heavy rainfall
rates, particularly during the Saturday through Monday timeframe.
WPC's Excessive Rainfall Outlook continues to have all of South
Texas under a slight chance (at least a 15% within 25 miles of a
point) of flash flooding from Saturday morning through Monday
morning.
With the persistent easterly flow and increasing swell periods, the
rip current risk is expected to increase to moderate to high
Saturday through Monday. Coastal flooding is also expected to be a
concern as models are showing the possibility of minor coastal
flooding Saturday through Monday, with Sunday and Monday appearing
the most likely days.
The increased cloud cover and precipitation chances will result in
cooler temperatures during the weekend. Daytime highs will be
heavily dependent on precipitation duration and coverage; areas that
receive heavier rainfall may have high temperatures only reaching
the lower 80s. Low temperatures are expected to remain constant
through early next week with lows ranging from the lower 70s to
&&
.AVIATION...
(06Z TAFS)
Issued at 1231 AM CDT Thu Sep 1 2022
Tonight expect VFR conditions. MVFR conditions with some IFR
possible tomorrow morning due to lower VSBY's and BR, mainly
expected at VCT and ALI. Have 3-5 sm respectively but small chance
for lower VSBY's down to 0.5 - 2 sm briefly but conditions should
return to VFR by around 14Z across all sites. Conditions tomorrow
similar today but with less storm activity. Expecting mostly
isolated showers and thunderstorms tomorrow afternoon into evening
so have added PROB30 into the TAF's.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 91 77 90 77 / 30 20 40 50
Victoria 93 75 91 75 / 40 20 50 50
Laredo 93 77 94 77 / 30 20 30 30
Alice 94 75 93 75 / 40 10 50 40
Rockport 93 80 93 78 / 30 20 40 60
Cotulla 94 74 92 77 / 20 20 30 30
Kingsville 92 77 91 76 / 30 10 50 40
Navy Corpus 89 82 89 80 / 30 20 40 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...TC
LONG TERM....JCP
AVIATION...BF/80
Hazardous weather outlook, Aug 31, 4:22 AM CST, 19 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
522 AM CDT Wed Aug 31 2022
TXZ229>234-239>247-342>347-442-443-447-011030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
522 AM CDT Wed Aug 31 2022
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
Isolated to scattered showers and thunderstorms are expected today
and tonight across South Texas.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered to numerous showers and thunderstorms are expected daily
through Tuesday. There is a Slight risk for flooding over portions
of South Texas Saturday and Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-011030-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
522 AM CDT Wed Aug 31 2022
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
Isolated showers and thunderstorms are expected today across the
waters.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered to numerous showers and thunderstorms are expected
each day through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Webb
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Severe drought persisted over the northwest part of the county through the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, September 1 to 7, 202225 deaths · 16 events
- Excessive Heat in Nevada, September 1 to 4, 20228 deaths · 7 events
- Wildfire in Washington, September 1 to 30, 2022$34 million · 1 event
- Damaging Wind in Florida, September 1, 20221 death · 1 injured · 54 kt wind · 1 event
- Drought in South Dakota, September 1 to 30, 2022$17 million · 10 events
- Drought in Iowa, September 1 to 30, 2022$9.2 million · 8 events
- Drought in Nebraska, September 1 to 30, 2022$4.7 million · 2 events
- Heat in Minnesota, September 1, 202214 injured · 1 event
- Wildfire in Idaho, September 1 to 30, 2022$800,000 · 1 event
- Wildfire in Idaho, September 1 to 30, 2022$200,000 · 1 event
- Wildfire in Washington, September 1 to 29, 2022$190,000 · 1 event
- Drought in Oklahoma, September 1 to 30, 202249 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1058047.